Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Midland/Odessa, TX

May 26, 2012Reeves County, Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2012, 6:14 PM CDT for Reeves County, Ward County, Winkler County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 6:14 PM CDT (23:14 UTC)
Expired
May 26, 2012, 7:15 PM CDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS54 KMAF 262314
SVRMAF
TXC389-475-495-270015-
/O.NEW.KMAF.SV.W.0143.120526T2314Z-120527T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WARD COUNTY IN WEST TEXAS...
  SOUTHERN WINKLER COUNTY IN WEST TEXAS...
  EAST CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 715 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PYOTE...OR 18 MILES WEST OF MONAHANS...MOVING NORTHEAST AT 25 MPH.
  PERSONS TRAVELING ON I-20 BETWEEN MONAHANS AND PECOS WILL ENCOUNTER
  THIS STORM.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  WICKETT...
  MONAHANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3182 10317 3190 10281 3148 10279 3139 10291
      3138 10302 3123 10336 3157 10329
TIME...MOT...LOC 2313Z 239DEG 21KT 3154 10314

$$
3 follow-up statements
425 
WWUS54 KMAF 262330
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 PM CDT SAT MAY 26 2012

TXC389-475-495-270015-
/O.CON.KMAF.SV.W.0143.000000T0000Z-120527T0015Z/
WARD TX-WINKLER TX-REEVES TX-
630 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL REEVES...SOUTHERN WINKLER AND CENTRAL WARD
COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF PYOTE...OR ABOUT 18 MILES EAST OF
PECOS...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...PYOTE...
WICKETT...THORNTONVILLE AND MONAHANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3182 10317 3190 10281 3148 10279 3139 10291
      3138 10302 3123 10336 3157 10329
TIME...MOT...LOC 2330Z 240DEG 18KT 3144 10319

$$
097 
WWUS54 KMAF 262355
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT SAT MAY 26 2012

TXC389-475-495-270015-
/O.CON.KMAF.SV.W.0143.000000T0000Z-120527T0015Z/
WARD TX-WINKLER TX-REEVES TX-
655 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL REEVES...SOUTHERN WINKLER AND CENTRAL WARD
COUNTIES...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE
SEVERE THUNDERSTORM HAS STRENGTHENED AND IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 6 MILES SOUTH OF PYOTE...OR ABOUT 18 MILES SOUTHWEST 
OF MONAHANS...MOVING NORTHEAST AT 20 MPH.  THE WARD COUNTY SHERIFFS
OFFICE IS MONITORING THIS STORM AND HAS OBSERVED A WALL CLOUD WITH 
THIS STORM.  THIS STORM IS ABOUT TO CROSS FM1927.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...PYOTE...
WICKETT AND THORNTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3182 10317 3190 10281 3148 10279 3139 10291
      3138 10302 3123 10336 3157 10329
TIME...MOT...LOC 2353Z 242DEG 14KT 3146 10313

$$
457 
WWUS54 KMAF 270015
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SAT MAY 26 2012

TXC389-475-495-270025-
/O.EXP.KMAF.SV.W.0143.000000T0000Z-120527T0015Z/
WARD TX-WINKLER TX-REEVES TX-
715 PM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL REEVES...SOUTHERN
WINKLER AND CENTRAL WARD COUNTIES HAS EXPIRED...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. THE 
STORM SOUTHWEST OF MONAHANS IS STRONG AND MAY STILL HAVE SMALL HAIL 
AND HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3182 10317 3190 10281 3148 10279 3139 10291
      3138 10302 3123 10336 3157 10329
TIME...MOT...LOC 0015Z 242DEG 14KT 3150 10304

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:07 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 26, 3:07 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT SAT MAY 26 2012

.DISCUSSION...
AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE WESTERN U.S. INTO
THE NORTHERN ROCKIES...SURFACE LOW PRESSURE IS EXPECTED TO
INTENSIFY LATER TODAY OVER COLORADO AND THE ADJACENT PLAINS. THIS
HAS RESULTED IN BREEZY TO WINDY SOUTHEAST TO SOUTH FLOW OVER OUR
CWA AND THIS IS EXPECTED TO CONTINUE INTO THIS EVENING.

SURFACE OBSERVATIONS SHOW THAT THE SURFACE TROUGH/DRYLINE HAS PUSHED
UP AGAINST THE MOUNTAINS TO THE WEST.  PRIMARY INDICATIONS ARE THAT
THIS TROUGH/DRYLINE WILL SERVE AS THE FOCUS FOR THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND EVENING OVER THE WESTERN AND
NORTHERN PORTIONS OF OUR AREA.  WE SEE A CU FIELD BEGINNING TO
DEVELOP BASED ON CURRENT VISIBLE SATELLITE IMAGERY.

CONTINUED 700 MB COOLING THIS AFTERNOON WILL ALLOW FOR EROSION OF
THE CAP THAT LIMITED THUNDERSTORM DEVELOPMENT YESTERDAY ACROSS THE
AREA.  WITH A VERY WELL DEFINED AXIS OF LOW LEVEL MOISTURE
CONVERGENCE EXPECTED ALONG THE DRYLINE...LIFTED INDICES IN THE -2 TO
-4 RANGE...AND 700-500 LAPSE RATES IN EXCESS OF 7 DEGREES OUT
WEST...STRONG TO SEVERE STORM DEVELOPMENT IS CERTAINLY POSSIBLE
LATER THIS AFTERNOON INTO EARLY EVENING.  FAVORED AREAS APPEAR TO BE
OVER THE DAVIS MOUNTAINS...UPPER TRANS PECOS...AND THE WESTERN AND
NORTHWEST PORTIONS OF THE PERMIAN BASIN.

WHILE INSTABILITY AND THUNDERSTORM ACTIVITY SHOULD DROP OFF PRETTY
RAPIDLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING...ANOTHER
ROUND OF THUNDERSTORMS IS POSSIBLE FOR THE TRANS PECOS...
TEXAS PERMIAN BASIN AND ROLLING PLAINS SUNDAY AFTERNOON AND EVENING
WITH VERY SIMILAR SEVERE WEATHER INDICES PROGGED BY THE GFS AND NAM
AS THAT TODAY.  I WOULD EXPECT TO SEE SIMILAR POTENTIAL FOR SEVERE
WEATHER.  THE ONLY LIMITING FACTOR COULD BE THAT SURFACE WINDS MIGHT
BE SLIGHTLY MORE SOUTHERLY TOMORROW WITH GENERALLY PRODUCE LESS
UPSLOPE FLOW.

FINALLY...MONDAY LOOKS LIKE A DAY FOR CONCERN OVER THE CENTRAL AND
EAST PORTIONS OF THE CWA.  LI'S AROUND -7...CAPE VALUES OF 2500 TO
3000 J/KG...AND A THIRD CONSECUTIVE DAY OF LOW LEVEL MOISTURE
CONVERGENCE ALONG THE DRYLINE POINT TO POTENTIAL FOR AFTERNOON AND
EVENING SEVERE WEATHER OVER AREAS EAST OF THE PECOS RIVER.

AS UPPER LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA ON TUESDAY...
WARMER AND DRIER CONDITIONS ARE EXPECTED.  HOWEVER A NORTHWEST UPPER
FLOW PATTERN IS INDICATED BY THE MIDDLE OF NEXT WEEK WHICH
TRADITIONALLY GIVES US OPPORTUNITIES FOR RAIN IN THE FORM OF
OVERNIGHT CONVECTION.  A COLD FRONT WILL ALSO MOVE INTO THE AREA ON
THURSDAY LEADING TO SLIGHTLY COOLER TEMPERATURES.

.FIRE WX...
WATCHING FOR POTENTIAL OF STORMS TO DEVELOP ACROSS THE TRANS PECOS
THIS PM AND THERE COULD BE A FEW DRY STRIKES...BUT RH/S ARE AROUND
20-30 PCT IN SE NM/GDP MTNS/TRANS PECOS. STORMS COULD BE SEVERE
WITH STRONG OUTFLOW WINDS. WLY WINDS DO RETURN SUNDAY ACRS SE
NM/GDP MTNS AND SHOULD BE A SOLID 15-25 MPH IF NOT HIER IN THE
MTNS. ACRS THE PLAINS STRONGER WINDS WILL BE MOST FAVORED IN
CHAVES COUNTY. THERMAL RIDGE EXTENDS FROM W OF LBB TO SW OF CNM
AND SINGLE DIGIT RH/S ARE LIKELY. WILL CONTINUE THE FIRE WX WATCH
AS IS MAINLY DUE TO UNCERTAINTY ABOUT WINDS ACRS SE NM. STILL DRY
IN THE SAME AREAS MONDAY BUT LESS WIND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 70  92  67  94  /  30  20  20  20
BIG SPRING TX              71  91  69  93  /  20  20  20  20
CARLSBAD NM                68  95  64  95  /  30  10  10  10
DRYDEN TX                  72  91  72  94  /  20  10  10  10
FORT STOCKTON TX           70  93  70  97  /  20  20  20  20
GUADALUPE PASS TX          65  85  61  90  /  30  10  10   0
HOBBS NM                   66  93  63  93  /  40  10  10  20
MARFA TX                   60  90  61  90  /  30  20  20  20
MIDLAND INTL AIRPORT TX    71  92  69  93  /  20  20  20  20
ODESSA TX                  72  92  69  93  /  20  20  20  20
WINK TX                    73  96  69  99  /  30  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

49/03
Hazardous weather outlook, May 26, 12:38 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 PM CDT SAT MAY 26 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271745-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1236 PM CDT SAT MAY 26 2012 /1136 AM MDT SAT MAY 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...
ESPECIALLY ALONG AND WEST OF A GAIL...TO MIDLAND...TO BIG BEND
LINE. SOME SEVERE STORMS WILL BE POSSIBLE AND WOULD BE ACCOMPANIED
BY FREQUENT LIGHTNING...LARGE HAIL...AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY...AND A FIRE WEATHER
WATCH IS IN EFFECT.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. A FEW
STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS
BEING THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED THIS AFTERNOON.
.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 26, 4:00 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CDT SAT MAY 26 2012

TXZ058-059-067-074-262130-
LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
400 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING CENTRAL REEVES...SOUTHEASTERN LOVING AND WESTERN WARD
COUNTIES UNTIL 430 PM CDT...

AN INTENSIFYING LINE OF THUNDERSTORMS IS LOCATED SOUTH OF
MENTONE...EXTENDING THROUGH BALMORHEA...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UPWARDS OF 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, May 26, 4:30 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 PM CDT SAT MAY 26 2012

TXZ058-067-074-262200-
WARD-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
430 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
REEVES AND WESTERN WARD COUNTIES UNTIL 500 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MENTONE THROUGH
BALMORHEA AT 425 PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UPWARDS OF 50 MPH ARE THE MAIN THREATS
WITH THESE THUNDERSTORMS.

IMPACTED LOCATIONS INCLUDE MENTONE... PECOS... TOYAH... VERHALEN...
BALMORHEA... STATE HIGHWAY 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, May 26, 5:02 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 PM CDT SAT MAY 26 2012

TXZ058>060-067-074-262245-
LOVING-WARD-WINKLER-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
502 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING REEVES...SOUTHEASTERN LOVING...SOUTHWESTERN WINKLER AND
WESTERN WARD COUNTIES UNTIL 545 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED SOUTH OF WINK THROUGH
BALMORHEA AT 458 PM CDT...MOVING NORTHEAST AT 20 MPH.

IMPACTED LOCATIONS INCLUDE WINK... MENTONE... BARSTOW... PECOS...
TOYAH... VERHALEN... BALMORHEA. PEOPLE TRAVELING ALONG INTERSTATE
20... STATE HIGHWAY 17... AND U.S. 285 IN THESE COUNTIES MAY ALSO BE
IMPACTED BY THESE THUNDERSTORMS.

SMALL HAIL... WIND GUSTS UPWARDS OF 50 MPH... AND CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, May 26, 5:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
544 PM CDT SAT MAY 26 2012

TXZ079>081-262315-
BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU-
544 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 615 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF TERLINGUA AT
544 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM CONTAINS HAIL
AND GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, May 26, 6:12 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT SAT MAY 26 2012

TXZ060-262345-
WINKLER-
612 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL WINKLER COUNTY UNTIL 645 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF WINK AT 612 PM
CDT...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL IMPACT WINK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:09 AM CDTFire Weather WatchMAF24 hr
May 26, 5:28 PM CDTSevere Thunderstorm WarningMAFReeves, Ward62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.